MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT TRIAL BODY SZ 16 +; PRSTHSS, HP, SM-CNSTRND, MTL/CRMC/PLYMR, CMNTD R NN-PRS, NCMNTD

SMITH & NEPHEW, INC. REDAPT TRIAL BODY SZ 16 +; PRSTHSS, HP, SM-CNSTRND, MTL/CRMC/PLYMR, CMNTD R NN-PRS, NCMNTD
Model Number 71354632
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, the item was found broken.No injuries or surgical delays were reported.No information about backup devices was provided.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned redapt distal reamer 240mm size 16 and redapt trial body sz 16 confirms the devices are stuck together.The devices can¿t be separated.The redapt trial body sz 16 was manufactured in 2017.The lot number on the redapt trial body sz 16 cannot be seen because the devices are stuck together.These devices show significant signs of wear and usage.A review of complaint history on the listed part revealed no prior complaint for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REDAPT TRIAL BODY SZ 16 +
Common Device Name
PRSTHSS, HP, SM-CNSTRND, MTL/CRMC/PLYMR, CMNTD R NN-PRS, NCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10193952
Report Number1020279-2020-02723
Device Sequence Number3408254
Product Code LZO
UDI-Device Identifier00885556578612
UDI-Public00885556578612
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71354632
Device Catalogue Number71354632
Device Lot Number17CPG0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1